Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Charleston, SC

June 11, 20134 counties in South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 11, 2013, 9:20 PM EDT for 4 counties in South Carolina. It was in force for 115 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2013, 9:20 PM EDT (01:20 UTC)
Expired
Jun 11, 2013, 11:15 PM EDT
In force
115 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 9:34 PM EDTFLOOD1 Nnw Charleston, SCMEDIA REPORTS AN ESTIMATED 2 FEET OF STANDING WATER AT THE INTERSECTION OF KING STREET AND HUGER STREET.
Jun 11, 9:34 PM EDTFLASH FLOOD1 Nnw Charleston, SCMEDIA REPORTS AN ESTIMATED 2 FEET OF STANDING WATER AT THE INTERSECTION OF KING STREET AND HUGER STREET.
Jun 11, 9:34 PM EDTHEAVY RAIN 02 Nnw Charleston, SCMEDIA REPORTS 8 TO 10 INCHES OF STANDING WATER AT THE INTERSECTION OF RUTLEDGE AVENUE AND GORDON STREET.
Jun 11, 9:49 PM EDTFLASH FLOOD1 Nw Charleston, SCPOLICE DEPARTMENT REPORTS ROAD CLOSED AT PRESIDENT STREET AND FISHBURNE STREET DUE TO FLOODING.
Jun 11, 9:49 PM EDTFLASH FLOOD1 Nw Charleston, SCPOLICE DEPARTMENT REPORTS ROAD CLOSED AT PRESIDENT STREET AND HUGER STREET DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3702 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS52 KCHS 120120
FFWCHS
SCC015-019-029-035-120315-
/O.NEW.KCHS.FF.W.0007.130612T0120Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT TUE JUN 11 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM DELEMAR
  CROSSROADS TO CAINHOY...OR ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF SLANDS BRIDGE TO 8 MILES EAST OF NAVAL WEAPONS STATION
  CHARLESTON...MOVING SOUTH AT 10 MPH.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 2 INCHES OF RAIN THIS EVENING    
  AND AN ADDITIONAL 2 INCHES WILL OCCUR.   


* FLASH FLOODING IS EXPECTED IN AND AROUND...
  ARCHDALE...MIDDLETON PLACE...DON HOLT BRIDGE...MOUNT PLEASANT
  REGIONAL AIRPORT...MAGNOLIA GARDENS...DELEMAR CROSSROADS...BOONE   
  HALL PLANTATION...NORTH CHARLESTON...WEST ASHLEY...MOUNT           
  PLEASANT...DOWNTOWN CHARLESTON AND DANIEL ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU CAN NOT SEE THE ROAD DUE TO INTENSE NIGHT RAINFALL...YOU
SHOULD NOT DRIVE.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3285 7969 3280 7972 3275 7984 3278 7991
      3276 7991 3276 7987 3274 7986 3268 7988
      3264 7998 3261 8000 3259 8011 3255 8018
      3256 8019 3250 8033 3293 8053 3301 7975
      3288 7964

$$
5 follow-up statements
667 
WGUS72 KCHS 120143
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 PM EDT TUE JUN 11 2013

SCC035-120153-
/O.CAN.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-
943 PM EDT TUE JUN 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
DORCHESTER COUNTY...

LAT...LON 3281 7971 3275 7984 3278 7991 3276 7991
      3276 7988 3274 7986 3268 7989 3264 7998
      3261 8000 3259 8011 3250 8033 3282 8041
      3285 8029 3282 8015 3285 8018 3287 8018
      3286 8016 3287 8016 3296 7971 3288 7964

$$

SCC015-019-029-120315-
/O.CON.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-COLLETON SC-
943 PM EDT TUE JUN 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
EXTREME SOUTHEASTERN COLLETON...SOUTH CENTRAL BERKELEY AND SOUTHERN
CHARLESTON COUNTIES...

AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RAVENEL TO
BOONE HALL PLANTATION...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF MIDDLETON PLACE TO MOUNT PLEASANT...MOVING SOUTH AT 10
MPH.

THERE HAVE BEEN REPORTS OF SIGNIFICANT FLOODING IN DOWNTOWN 
CHARLESTON WITH AS MUCH AS 2 FEET OF WATER COVERING THE INTERSECTION 
OF KING AND HUGER STREETS. 

FLASH FLOODING IS EXPECTED IN AND AROUND ADAMS RUN...CAINHOY...
DOWNTOWN CHARLESTON...CHARLESTON...DANIEL ISLAND...EDISTO ISLAND...
HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...
MOUNT PLEASANT...NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...SHADOWMOSS...SULLIVANS ISLAND...WADMALAW ISLAND...WANDO...
WEST ASHLEY...YONGES ISLAND...BEARS BLUFF...BOONE HALL PLANTATION...
CAPERS INLET...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DON
HOLT BRIDGE...FORT JOHNSON...FORT SUMTER...I-26/I-526 INTERCHANGE...
ISLE OF PALMS...JAMES ISLAND COUNTY PARK...MAGNOLIA GARDENS...MAYBANK
BRIDGE...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU CAN NOT SEE THE ROAD DUE TO INTENSE NIGHT RAINFALL...YOU
SHOULD NOT DRIVE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3281 7971 3275 7984 3278 7991 3276 7991
      3276 7988 3274 7986 3268 7989 3264 7998
      3261 8000 3259 8011 3250 8033 3282 8041
      3285 8029 3282 8015 3285 8018 3287 8018
      3286 8016 3287 8016 3296 7971 3288 7964

$$
167 
WGUS72 KCHS 120157
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT TUE JUN 11 2013

SCC015-019-029-120315-
/O.CON.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-COLLETON SC-
957 PM EDT TUE JUN 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
EXTREME SOUTHEASTERN COLLETON...EXTREME SOUTH CENTRAL BERKELEY AND
SOUTHERN CHARLESTON COUNTIES...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ADAMS RUN TO
CAPERS INLET...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF
MIDDLETON PLACE TO 10 MILES EAST OF MOUNT PLEASANT...MOVING SOUTH AT
10 MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND ADAMS RUN...DOWNTOWN
CHARLESTON...CHARLESTON...DANIEL ISLAND...EDISTO ISLAND...
HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...MEGGETT...
MOUNT PLEASANT...NORTH CHARLESTON...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...WEST ASHLEY...YONGES
ISLAND...BEARS BLUFF...BOONE HALL PLANTATION...CAPERS INLET...CHARLES
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...FORT JOHNSON...FORT
SUMTER...ISLE OF PALMS...JAMES ISLAND COUNTY PARK...MAYBANK BRIDGE...
MOUNT PLEASANT TOWNE CENTRE AND PRICE INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3274 8038 3283 8013 3291 7971 3288 7964
      3281 7971 3275 7984 3278 7991 3276 7991
      3276 7988 3274 7986 3268 7989 3264 7998
      3261 8000 3259 8011 3250 8033

$$
851 
WGUS72 KCHS 120205
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 PM EDT TUE JUN 11 2013

SCC015-120216-
/O.CAN.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-
1005 PM EDT TUE JUN 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME SOUTH
CENTRAL BERKELEY COUNTY...

LAT...LON 3270 8035 3279 8013 3280 7992 3277 7986
      3276 7986 3278 7991 3276 7991 3276 7988
      3275 7987 3268 7989 3264 7998 3261 8000
      3259 8011 3250 8033

$$

SCC019-029-120315-
/O.CON.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-COLLETON SC-
1005 PM EDT TUE JUN 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
EXTREME SOUTHEASTERN COLLETON AND SOUTH CENTRAL CHARLESTON
COUNTIES...

AT 1003 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MEGGETT TO
CHARLESTON...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF
MIDDLETON PLACE TO CHARLESTON...MOVING SOUTH AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3270 8035 3279 8013 3280 7992 3277 7986
      3276 7986 3278 7991 3276 7991 3276 7988
      3275 7987 3268 7989 3264 7998 3261 8000
      3259 8011 3250 8033

$$
392 
WGUS72 KCHS 120217
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1017 PM EDT TUE JUN 11 2013

SCC029-120227-
/O.CAN.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-
1017 PM EDT TUE JUN 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN COLLETON COUNTY...

LAT...LON 3269 8022 3276 8011 3280 7992 3277 7986
      3276 7986 3278 7991 3276 7991 3276 7988
      3275 7987 3268 7989 3264 7998 3261 8000
      3259 8011 3256 8019

$$

SCC019-120315-
/O.CON.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
1017 PM EDT TUE JUN 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
SOUTH CENTRAL CHARLESTON COUNTY...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WADMALAW ISLAND
TO JAMES ISLAND...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST
OF CHARLESTON TO CHARLESTON...MOVING SOUTH AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3269 8022 3276 8011 3280 7992 3277 7986
      3276 7986 3278 7991 3276 7991 3276 7988
      3275 7987 3268 7989 3264 7998 3261 8000
      3259 8011 3256 8019

$$
823 
WGUS72 KCHS 120231
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT TUE JUN 11 2013

SCC019-120241-
/O.CAN.KCHS.FF.W.0007.000000T0000Z-130612T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
1031 PM EDT TUE JUN 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CHARLESTON COUNTY...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING 
AREAS AND MAY POSE A HAZARD TO MOTORISTS. ROADS IN DOWNTOWN 
CHARLESTON MAY STILL BE CLOSED. STAY TUNED TO NOAA WEATHER RADIO 
ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3269 8022 3276 8011 3280 7992 3277 7986
      3276 7986 3278 7991 3276 7991 3276 7988
      3275 7987 3268 7989 3264 7998 3261 8000
      3259 8011 3256 8019

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 8:17 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 11, 8:17 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT TUE JUN 11 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH MID WEEK BEFORE A
COLD FRONT PASSES THROUGH THE AREA LATE THURSDAY INTO EARLY FRIDAY.
HIGH PRESSURE FROM THE GREAT LAKES REGION WILL THEN BUILD OVER THE
WEEKEND AND PERSIST INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL
DIMINISH QUICKLY AFTER SUNSET AND THE LOSS OF SURFACE HEATING.
ALOFT...THE EAST COAST MID/UPPER LEVEL TROUGH WILL PUSH OFFSHORE
AS HEIGHTS RISE AND THE UPPER RIDGE NOSES IN FROM THE WEST. THE
SURFACE TROUGH WILL LINGER IN THE VICINITY AND LIGHT WINDS WILL
KEEP THINGS MIXED A BIT FOR THE EARLY PORTION OF THE OVERNIGHT.
EXPECT A MILD NIGHT WITH LOWS ONLY FALLING INTO THE LOW/MID 70S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY....CONDITIONS WILL BE MUCH WARMER AND DRYER THAN PREVIOUS
DAYS AS DEEP LAYERED HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A
SLIGHTLY DRIER DOWNSLOPING WIND WILL LIKELY CONTRIBUTE TO SOME OF
THE WARMEST TEMPS SO FAR THIS YEAR...WITH 1000-850MB THICKNESSES
SUPPORTING OVERALL HIGH TEMPS IN THE LOW TO MID 90S WEDNESDAY
AFTERNOON...BUT BELOW ANY RECORDS. STILL IT/LL BE THE WARMEST SO
FAR FOR MANY LOCALES. HEAT INDICES WILL APPROACH NEAR 105 WITH RH
VALUES IN THE 50S. THE 12Z NAM AND GFS HAVE INCREASED POPS ALONG
THE COAST IN THE AFTERNOON DUE TO SOME BOUNDARY COLLISIONS BETWEEN
THE SEA BREEZE AND A POSSIBLE MCS THAT WILL MOVE DOWN NORTHERN AND
CENTRAL GA. INGREDIENTS FOR THUNDERSTORM DEVELOPMENT WILL BE
MODEST WITH LOW SHEAR...LACK OF UPPER LEVEL DYNAMICS...DECREASED
MOISTURE...AND ANY DISCERNIBLE BOUNDARIES. TEMPS WILL REMAIN MILD
WEDNESDAY NIGHT...IN THE MID/UPPER 70S.

THURSDAY...SOUTHWEST SFC FLOW WILL LIKELY INCREASE MOISTURE OVER THE
AREA AHEAD OF A SFC LOW TRACKING FROM THE GREAT LAKES REGION. THIS
WILL LIKELY CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE OVER THE
SOUTHEAST AS DEW POINTS REACH THE LOW/MID 70S WHILE STRONG SFC AND
COMPRESSIONAL HEATING LEAD TO SFC TEMPS WARMING INTO THE MID/UPPER
90S OVER MOST LOCATIONS AWAY FROM THE COAST. THERE IS A CHANCE WE
COULD SEE MID OR UPPER 90S AT THE TERMINALS AND APPROACHING THE
RECORDS AT BOTH CHS AND SAV AIRPORTS SHOULD CONVECTION OR CLOUD
COVER HOLD OFF UNTIL EVENING HOURS OVER THE FORECAST AREA. HEAT
INDICES WILL BE A LITTLE HIGHER THAN WEDNESDAY...NEAR 107.

THERE IS SOME CONCERN THAT SHOWERS AND THUNDERSTORMS COULD BE
STRONG THURSDAY EVENING WITH THE APPROACH OF A SFC COLD FRONT AND H5
SHORTWAVE. MODELS ARE CONSISTENT WITH THE COLD FRONT APPROACHING THE
CWA LATE THURSDAY NIGHT...WITH FROPA AFTER 00Z. SHOULD CONVECTION
TRIGGER BEFORE NIGHTFALL...SBCAPES BETWEEN 2000-3000 J/KG WITH THE
HIGHER VALUES IN SE GA...LIFTED INDEX VALUES NEAR -6C...MID LVL
LAPSE RATES NEAR -6C...AND 25-30 KT LOW LVL FLOW SUGGESTS
STRONG/SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. AFTER 00Z...THE CHANCES OF ORGANIZED SEVERE WEATHER
DIMINISH.

FRIDAY...SHOWERS AND/OR THUNDERSTORMS MAY BE ONGOING EARLY AS A COLD
FRONT SHIFTS OFFSHORE. CONDITIONS WILL THEN IMPROVE THROUGH THE
REMAINDER OF THE DAY AS DRY HIGH PRESSURE REBUILDS OVER THE
SOUTHEAST...BUT PARTLY CLOUDY SKIES LOOK TO REMAIN WITH SOME
RESIDUAL MID LEVEL MOISTURE. OVERALL...HIGH TEMPS WILL BE COOLER
THAN PREVIOUS DAYS...WITH GUIDANCE AND 1000-850 MB THICKNESSES
SHOWING TEMPS IN THE MID/UPPER 80S OVER MOST LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CONDITIONS LOOK TO REMAIN QUIET OVER THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE REGION BEHIND A COLD FRONT SHIFTING WELL OFFSHORE.
LITTLE TO NO CHANCE OF SHOWER/THUNDERSTORM ACTIVITY IS ANTICIPATED
OUTSIDE AN INLAND MOVING SEABREEZE. HIGH TEMPS WILL BE A FEW DEGREES
COOLER SATURDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK AS
DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL HIGH
TEMPS SHOULD BE IN THE MID/UPPER 80S SATURDAY...BEFORE WARMING INTO
THE UPPER 80S/LOWER 90S SUNDAY INTO TUESDAY. OVERNIGHT LOWS SHOULD
RANGE FROM THE MID 60S TO LOW 70S. THE NEXT BEST CHANCE OF RAINFALL
SHOULD OCCUR WITH ANOTHER FRONT APPROACHING FROM THE NORTHWEST LATE
MONDAY INTO TUESDAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
STILL SOME ISOLATED CONVECTION UPSTREAM FROM KCHS THAT WILL IMPACT
THE TERMINAL THIS EVENING...OTHERWISE BOTH SITES LOOK TO BE
PRIMARILY VFR THROUGH 00Z THURSDAY. THE RISK OF ANY ISOLATED
CONVECTION AT THE AIRFIELDS ON THE SEA BREEZE LATE WEDNESDAY IS
TOO LIMITED TO INCLUDE WITH THE LATEST SET OF TAFS.

EXTENDED AVIATION...MVFR CIGS/VSBYS OR LOWER ARE POSSIBLE
THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND THUNDERSTORMS
ALONG A PASSING COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED OVER
THE WEEKEND.

&&

.MARINE...
TONIGHT...EXPECT ANOTHER QUIET NIGHT. THE PRESENCE OF THE INLAND
TROUGH WILL KEEP FLOW OUT OF THE SOUTHWEST THROUGH THE PERIOD.
WINDS MAY BE IN THE 15-20 KT RANGE EARLY...BUT WILL DIMINISH TO 15
KTS OR LESS LATE. SEAS WILL BE MAINLY 2-4 FT WITHIN 20 NM AND 4-5
FT BEYOND.

WEDNESDAY THROUGH SATURDAY...CONDITIONS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY THURSDAY WITH HIGH
PRESSURE DOMINATING THE WATERS. SOUTHWEST WINDS MAY THEN APPROACH
SMALL CRAFT ADVISORY THRESHOLDS OVER NORTHERN SC WATERS AND OUTER
GEORGIA WATERS THURSDAY NIGHT INTO EARLY FRIDAY AS THE PRESSURE
GRADIENT TIGHTENS ALONG/AHEAD OF A COLD FRONT ADVANCING OVER THE
COASTAL WATERS LATE. SEAS SHOULD REMAIN BETWEEN 2-5 FT...HIGHEST
OVER OUTER GEORGIA WATERS DURING FROPA. WINDS/SEAS WILL THEN IMPROVE
AND REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD
FRONT PUSHING OVER THE WESTERN ATLANTIC.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BDC
LONG TERM...DPB
AVIATION...
MARINE...
Hazardous weather outlook, Jun 11, 8:18 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT TUE JUN 11 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-130030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
818 PM EDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...WITH HEAT INDICES OF 105 TO 109 DEGREES ON
THURSDAY...THERE IS THE RISK THAT A HEAT ADVISORY WILL BE NEEDED
AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-130030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
818 PM EDT TUE JUN 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 11, 8:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT TUE JUN 11 2013

GAZ087-088-099>101-120100-
BULLOCH-CANDLER-EFFINGHAM-JENKINS-SCREVEN-
812 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH...CANDLER AND EFFINGHAM COUNTIES THROUGH 900 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GOLOID TO 6 MILES
NORTHWEST OF COLLINS LAKE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GOLOID...ROCKY FORD...FARMDALE...OLIFFTOWN...CANOE POND...OGEECHEE...
MALLARDS POND...UNION...PLANTATION AIRPARK...BLITCH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3240 8222 3243 8219 3248 8218 3252 8215
      3256 8208 3254 8203 3261 8201 3264 8204
      3272 8165 3254 8132 3235 8173 3232 8222
TIME...MOT...LOC 0012Z 309DEG 11KT 3266 8166 3258 8203
Special weather statement, Jun 11, 8:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT TUE JUN 11 2013

SCZ043>045-049-050-052-120130-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
837 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 930 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LINCOLNVILLE TO
THAYER...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SLANDS BRIDGE...CANAAN...LADSON...GLOVERVILLE...CHARLESTON SOUTHERN
UNIVERSITY...SUMMERVILLE MEDICAL CENTER...NEYLES...GREGGS LANDING...
NORTHWOODS MALL...PARKERS FERRY LANDING...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3297 7960 3294 7961 3294 7957 3291 7957
      3285 7969 3280 7973 3275 7984 3278 7991
      3276 7991 3274 7986 3267 7990 3255 8019
      3256 8019 3247 8033 3249 8037 3291 8066
      3306 8014 3280 7987 3302 7959 3297 7955
TIME...MOT...LOC 0037Z 316DEG 18KT 3300 8012 3290 8058
Special weather statement, Jun 11, 8:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
851 PM EDT TUE JUN 11 2013

SCZ042-043-047>049-051-120115-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
851 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 915 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DAVIDSON...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAVIDSON...MCPHERSONVILLE...YEMASSEE...BLOUNTVILLE...SALKEHATCHIE...
KRESS...POCOTALIGO...BLAKE...SHELDON...GARDENS CORNER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3263 8058 3244 8082 3272 8104 3285 8089
TIME...MOT...LOC 0052Z 313DEG 17KT 3272 8089
Special weather statement, Jun 11, 8:53 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT TUE JUN 11 2013

SCZ043-044-048>050-120200-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
853 PM EDT TUE JUN 11 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BEAUFORT COUNTIES THROUGH 1000 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES
TO RITTER...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLUBHOUSE CROSSROADS...COOKE CROSSROADS...GREGGS LANDING...GREEN
POND...JACKSONBORO...DELEMAR CROSSROADS...PARKERS FERRY...CAPWELLS
CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3255 8019 3256 8019 3245 8036 3244 8035
      3245 8037 3248 8034 3250 8036 3247 8042
      3250 8043 3249 8047 3251 8050 3249 8047
      3242 8046 3243 8044 3240 8042 3236 8052
      3285 8076 3301 8017 3260 8006
TIME...MOT...LOC 0053Z 329DEG 21KT 3295 8019 3279 8061
Local storm report, Jun 11, 9:04 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT TUE JUN 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             GOOSE CREEK             32.99N  80.03W
06/11/2013  E1.00 INCH       BERKELEY           SC   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL ON 100 BLOCK OF
            MIDDLETON DRIVE.

&&

EVENT NUMBER CHS1300480

TIMTE
Local storm report, Jun 11, 9:06 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EDT TUE JUN 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             GOOSE CREEK             32.98N  80.03W
06/11/2013  E0.88 INCH       BERKELEY           SC   TRAINED SPOTTER

            SPOTTER REPORTED HAIL UP TO NICKEL SIZE ON RED BANK
            ROAD.

&&

EVENT NUMBER CHS1300481

TIMTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:08 PM EDTSpecial Weather StatementCHSCharleston52 min
Jun 11, 8:37 PM EDTSpecial Weather StatementCHSCharleston53 min
Jun 11, 8:45 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester60 min
Jun 11, 8:51 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 11, 8:53 PM EDTSpecial Weather StatementCHSColleton67 min
Jun 11, 9:07 PM EDTSpecial Marine WarningCHS83 min
Jun 11, 9:14 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester91 min
Jun 12, 3:10 AM EDTRiver Flood WarningCHSBerkeley, Georgetown, Williamsburg13 days

Nearby

Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.